Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Taking tetralysal for acne. Reddish painful pimples. Can I increase the dosage?

Hi, I ve been taking Tetralysal for a bit over four weeks now for acne . I had moderate acne before, but it was worse than I ve ever had. Now it has gotten completely worse, and I have broken out everywhere on my face. Also it has gotten extremely red and it s painful. I don t want to give up on the antibiotic , as it s my only hope, but I am really upset that this has happened. I am thinking of upping my dose to twice daily, because I know some people do that. I really need this skin problem to go away. Also I wash my face twice daily and put cream that the derm prescribed as well. My skin just feels really irritated and like it s getting worse daily. Any advice?
Asked On : Fri, 7 Dec 2012
Answers:  1 Views:  525
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Dermatologist 's  Response
hi..Thanks for your query
Acne can present in several forms. This includes whiteheads, blackheads, and red, inflammed patches of skin (such as cysts).In the course of evolution, you may have any or all of these.Sometimes ,over a period of time, even if you are under a specific for of therapy,one agent might not be enough to handle it completely.This is based on the various internal hormonal stimuli as well, which can change several times in.
Do not use heavy/thick creams ..Use only gel based moisturizers/ sunscreen for regular use.U can use a cleanser containing Salicylic acid/ Glycolic acid on a regular basis.
You can start taking Salicylic acid peels from a qualified dermatologist to achieve a better control of your acne.These are safe and latest methods whereby you can achieve a better control, but not be perturbed by the side -effects of long term antibiotic therapies.
You should change the dodage only after F/U with your doctor.Also use the creams initially on alternate days , as you tolerate it ,you can ,make it daily.Since acne creams make the skin dry , they feel irritating to some on starting the application.
Also acne is a very recurrent condition,as you see...It is essential to maintain yourself on a control by doing frequent followups with your doctor and changing meds as and when required.U definitely do not need to stop anything now, however please visit the doctor early so that there are no delays in the onset of more efficacious therapies.
Hope this helps.Take Care!
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor